California, 2003

Wildfire in California, June 13, 2003

June 13, 2003 · NWS SGX · 1 event in 1 county or zone

A brush fire consumed 48 acres, one power pole, and threatened one structure.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

A brush fire consumed 48 acres, one power pole, and threatened one structure.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM PST, 0 minutes earlier.

Area forecast discussion, Jun 13, 1:30 PM PST, 0 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
230 PM PDT FRI JUN 13 2003

.SYNOPSIS...BUILDING HIGH PRESSURE ALOFT WILL BRING A WARMING TREND
THROUGH THE WEEKEND...ESPECIALLY INLAND. A DECREASING MARINE LAYER
WILL RESULT IN LESS EXTENSIVE NIGHT AND MORNING LOW CLOUDS AND FOG
WEST OF THE MOUNTAINS...HOWEVER THE LOW CLOUDS WILL LINGER NEAR SOME
BEACHES INTO THE AFTERNOONS. A LITTLE COOLER WITH A DEEPENING MARINE
LAYER DURING THE SECOND HALF OF NEXT WEEK AS THE HIGH WEAKENS.

.DISCUSSION...STRATUS WAS INTO MOST INLAND COASTAL MOUNTAINS SLOPES
THIS AM BUT CLEARED FROM MOST AREAS BY AFTERNOON...ALTHOUGH IT WAS A
LITTLE SLOW TO CLEAR FROM NW ZONES. OTHERWISE...CLEAR. THE 12Z NKX
SOUNDING HAD AN INVERSION BASED NEAR 3300 FT. WEAKENING ONSHORE
GRADIENTS WITH ABOUT 5 MB SAN-IPL.

BUILDING BROAD UPPER HI TO OUR S WILL CAUSE GENERALLY INCREASING
HEIGHTS...THICKNESS AND 850 MB TEMPS THROUGH SUN THEN LITTLE CHANGE
INTO MON. THIS WILL CAUSE THE MARINE LAYER TO BECOME MORE SHALLOW EACH
DAY FOR LESS EXTENSIVE NIGHT AND MORNING LOW CLOUDS. HOWEVER...STRATUS
WILL PROBABLY LINGER NEAR THE BEACHES...TRAPPED UNDER A STRONGER
INVERSION. OTHERWISE...FAIR IN DRY WLY FLOW ALOFT. WARMING TREND
THROUGH SUN...ESPECIALLY INLAND...THEN NOT MUCH TEMP CHANGE MON. HIGH
ASTRONOMICAL TIDES THROUGH SUN FOR POSSIBLE MINOR TIDAL OVERFLOW AT
LOW LYING COASTAL AREAS.

LONGER RANGE PROGS GENERALLY INDICATE WEAKENING UPPER HI OR WEAK
TROUGHING ALOFT FOR A SLOW COOLING TREND AND DEEPENING MARINE LAYER.
THE FLOW ALOFT COULD TURN MORE SLY TOWARD THE END OF THE WEEK BUT
PROGS ONLY SHOWING HI LEVEL MOISTURE. SO CONTINUED FAIR EXCEPT FOR
INCREASING NIGHT AND MORNING LOW CLOUDS AND FOG W OF THE MOUNTAINS.

.SAN...MARINE WEATHER STATEMENT...SEE LAXMWSSGX.

ATKIN
Hazardous weather outlook, Jun 13, 5:00 AM PST, 8 hours 30 minutes before
CAZ042-043-048-050-055>058-060>062-141300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Bernardino

When
June 13, 1:30 PM PST to 9:00 PM PST
Where
San Bernardino County, Phelan
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363436.